Duke Mathematical Journal

The local behaviour of weighted orbital integrals

James Arthur

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 56, Number 2 (1988), 223-293.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 22E50: Representations of Lie and linear algebraic groups over local fields [See also 20G05]
Secondary: 22E45: Representations of Lie and linear algebraic groups over real fields: analytic methods {For the purely algebraic theory, see 20G05}


Arthur, James. The local behaviour of weighted orbital integrals. Duke Math. J. 56 (1988), no. 2, 223--293. doi:10.1215/S0012-7094-88-05612-8. http://projecteuclid.org/euclid.dmj/1077306597.

Export citation


  • [1] J. Arthur, The characters of discrete series as orbital integrals, Invent. Math. 32 (1976), no. 3, 205–261.
  • [2] J. Arthur, On a family of distributions obtained from Eisenstein series. II. Explicit formulas, Amer. J. Math. 104 (1982), no. 6, 1289–1336.
  • [3] J. Arthur, On a family of distributions obtained from orbits, Canad. J. Math. 38 (1986), no. 1, 179–214.
  • [4] J. Arthur, Some tempered distributions on semisimple groups of real rank one, Ann. of Math. (2) 100 (1974), 553–584.
  • [5] J. Arthur, A trace formula for reductive groups. I. Terms associated to classes in $G({\bf Q})$, Duke Math. J. 45 (1978), no. 4, 911–952.
  • [6] J. Arthur, The trace formula in invariant form, Ann. of Math. (2) 114 (1981), no. 1, 1–74.
  • [7] L. Clozel, Characters of nonconnected, reductive $p$-adic groups, Canad. J. Math. 39 (1987), no. 1, 149–167.
  • [8] L. Clozel and P. Delorme, Sur le théorème de Paley-Wiener invariant pour les groupes de Lie réductifs réels, C. R. Acad. Sci. Paris Sér. I Math. 300 (1985), no. 11, 331–333.
  • [9] L. Clozel, J. P. Labesse, and R. Langlands, Morning seminar on the trace formula, mimeographed notes, Institute for Advanced Study, Princeton, New Jersey, 1983-84.
  • [10] Y. Flicker, The trace formula and base change for ${\rm GL}(3)$, Lecture Notes in Mathematics, vol. 927, Springer-Verlag, Berlin, 1982.
  • [11] Harish-Chandra, Admissible invariant distributions on reductive $p$-adic groups, Lie theories and their applications (Proc. Ann. Sem. Canad. Math. Congr., Queen's Univ., Kingston, Ont., 1977), Queen's Univ., Kingston, Ont., 1978, 281–347. Queen's Papers in Pure Appl. Math., No. 48.
  • [12] Harish-Chandra, The characters of semisimple Lie groups, Trans. Amer. Math. Soc. 83 (1956), 98–163.
  • [13] Harish-Chandra, A formula for semisimple Lie groups, Amer. J. Math. 79 (1957), 733–760.
  • [14] Harish-Chandra, Harmonic analysis on reductive $p$-adic groups, Lecture Notes in Math., vol. 162, Springer-Verlag, Berlin, 1970.
  • [15] Harish-Chandra, Invariant eigendistributions on a semisimple Lie group, Trans. Amer. Math. Soc. 119 (1965), 457–508.
  • [16] R. Hartshorne, Algebraic geometry, Springer-Verlag, New York, 1977.
  • [17] R. Howe, The Fourier transform and germs of characters (case of ${\rm Gl}\sb{n}$ over a $p$-adic field), Math. Ann. 208 (1974), 305–322.
  • [18] R. Langlands, Thursday morning seminar, Institute for Advanced Study, Princeton, New Jersey, 1984.
  • [19] G. Lusztig and N. Spaltenstein, Induced unipotent classes, J. London Math. Soc. (2) 19 (1979), no. 1, 41–52.
  • [20] R. Ranga Rao, Orbital integrals in reductive groups, Ann. of Math. (2) 96 (1972), 505–510.
  • [21] J. Rogawski, Applications of the building to orbital integrals, dissertation, Princeton University, 1980.
  • [22] J. A. Shalika, A theorem on semi-simple ${\cal P}$-adic groups, Ann. of Math. (2) 95 (1972), 226–242.
  • [23] D. Shelstad, Base change and a matching theorem for real groups, Noncommutative harmonic analysis and Lie groups (Marseille, 1980), Lecture Notes in Math., vol. 880, Springer, Berlin, 1981, pp. 425–482.
  • [24] N. Spaltenstein, Classes unipotentes et sous-groupes de Borel, Lecture Notes in Mathematics, vol. 946, Springer-Verlag, Berlin, 1982.
  • [25] T. A. Springer and R. Steinberg, Conjugacy classes, Seminar on Algebraic Groups and Related Finite Groups (The Institute for Advanced Study, Princeton, N.J., 1968/69), Lecture Notes in Mathematics, vol. 131, Springer, Berlin, 1970, pp. 167–266.
  • [26] R. Steinberg, Endomorphisms of linear algebraic groups, Memoirs of the American Mathematical Society, No. 80, American Mathematical Society, Providence, R.I., 1968.